MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 08836981190
Medical Device Problem Codes False Positive Result (1227); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of a questionable elecsys anti-hcv ii result from the cobas 6000 e601 module for one patient.The initial result was 2.16 coi (reactive), accompanied by an alarm that the reagent was expired.The repeat result with a new reagent cassette was 2.34 coi (reactive).A new sample was collected and sent to an external laboratory using an architect analyzer, with a result of 0.09 coi (negative).The polymerase chain reaction (pcr) result was negative, <15.The unit of measurement was requested but not provided at this time.
 
Additional Manufacturer Narrative
The cobas 6000 e601 module serial number is (b)(6).The customer reported that control level 2 was out of range for the old cassette, but no data was provided.The new cassette qc was okay, but low.The customer swapped the reagent to a different module to rule out a reagent vs.Instrument issue: no errors were observed in the calibration or qc data.Per product labeling, "all initially reactive or borderline samples should be retested in duplicate using the elecsys anti-hcv ii assay.For repeatedly reactive samples, confirmation via supplemental methods (e.G.Immunoblot or detection of hcv rna).If one or both measurements remain borderline the analysis of a follow-up sample is recommended." a general reagent issue can be excluded, as the reagent performed according to specification.The investigation is ongoing.
 
Additional Manufacturer Narrative
The unit of measurement for the polymerase chain reaction (pcr) result was provided as iu/ml.The investigation did not identify a product problem.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24376917
Report Number1823260-2026-00562
Device Sequence Number14871913
Product Code MZO
UDI-Device Identifier07613336166956
UDI-Public07613336166956
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number08836981190
Device Lot Number906685
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown